Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Brownsville, TX

June 2, 2010Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 2, 2010, 9:17 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2010, 9:17 PM CDT (02:17 UTC)
Expired
Jun 2, 2010, 10:15 PM CDT
In force
58 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 7:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3094 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:44 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 2, 8:44 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
844 PM CDT WED JUN 2 2010

.SHORT TERM /TONIGHT THROUGH 7 AM FRIDAY/...PRODUCTS ARE
CURRENTLY BEING UPDATED FOR SEVERE THUNDERSTORM WATCH 249 WHICH
IS IN EFFECT FOR NORTHERN HALF OF CWA. STRONGEST CONVECTION IS
CURRENTLY PROGGED TO RIDEE ALONG BRO/CRP CWA BORDER FROM WEST TO
EAST. STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH CONVECTION WILL
DEVELOP BUT FEEL ENOUGH POTENTIAL EXISTS FOR ISOLATED SVR
CONVECTION ACROSS ALL OF CWA. UPDATED GRIDS WITH HIGHER POPS
ACROSS NORTHERN AND WESTERN AREAS. USERS MAY ALSO REFER TO
SWOMCD780 AND WW249 FROM SPC FOR ADDITIONAL INFORMATION
CONCERNING CONVECTIVE POTENTIAL.
&&

.AVIATION...MIX OF VFR AND MVFR OVER NEXT 24 HRS WITH POTENTIAL
CONVECTION THREAT TONIGHT. MAIN THREAT TO AVIATION WILL BE
SCATTERED TSRA ACROSS DEEP SOUTH TEXAS WITH POTENTIALLY
SIGNIFICANT MCS NEAR VCT/CRP AREA AFFECTING DIRECT FLIGHTS TO/FROM
BRO/HRL/MFE THIS EVENING. HARD TO PINPOINT EXACT TIMING OF
CONVECTIVE THREAT BUT INCLUDED TEMPO GROUPS IN TAFS FOR AT LEAST
-TSRA...PRIMARILY AFTER 06Z. EVEN IF CONVECTION DOES NOT MOVE
DIRECTLY OVER TERMINALS RESIDUAL TURBULENCE WILL AFFECT FLIGHT
PATHS FOR SEVERAL HOURS IN/NEAR STORMS. LOW CLOUDS ARE OTHER
FLIGHT THREAT. ABUNDANCE OF LOW LEVEL MOISTURE CONTINUES TO POOL
ALLOWING FOR A MIX OF SCT TO BKN CEILINGS RANGING FROM 15 TO 25K
FT. CLOUDS QUICKLY MIX OUT BY MIDDAY THURS.
&&

.MARINE...SEVERE THUNDERSTORM WATCH NUMBER 249 IN EFFECT FOR
NORTHERN LAGUNA MADRE AND NEAR SHORE WATERS EAST OF KENEDY COUNTY
OUT TO 20 NM. STRONG THUNDERSTORMS CURRENTLY DEVELOPING NW OF DEEP
SOUTH TEXAS MAY AFFECT MARINE AREAS AFTER MIDNIGHT. STRONG
DAMAGING WINDS AND INTENSE CLOUD TO SURFACE LIGHTNING MAY
ACCOMPANY STORMS TONIGHT. AFTER TONIGHT/S STORMS EXPECT LOW TO
MODERATE SEAS AND MODERATE WINDS THROUGH THE REMAINDER OF THE
FORECAST PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  81  91 /  20  10  10  10
BROWNSVILLE          79  95  79  94 /  20  10  10  10
HARLINGEN            78  96  79  96 /  20  10  10  10
MCALLEN              79  99  79  97 /  30  10  10  10
RIO GRANDE CITY      76 100  78  99 /  70  10  10  10
SOUTH PADRE ISLAND   80  88  82  88 /  20  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

HART
Hazardous weather outlook, Jun 2, 8:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CDT WED JUN 2 2010

TXZ248>257-031030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
845 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORM WILL BE POSSIBLE TONIGHT ACROSS
MUCH OF DEEP SOUTH TEXAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR ZAPATA...BROOKS...JIM HOGG AND KENEDY COUNTIES UNTIL 3 AM
THURSDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS OVER THESE FOUR COUNTIES
WITHIN THE WATCH AREA. ALTHOUGH THE LOWER RIO GRANDE VALLEY COUNTIES
OF STARR...HIDALGO...WILLACY AND CAMERON ARE NOT WITHIN THE WATCH
AREA AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT HERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANY THUNDERSTORMS AFFECTING THE AREA WEDNESDAY NIGHT INTO THURSDAY
MORNING WILL QUICKLY COME TO AN END LEAVING DEEP SOUTH TEXAS WITH
HOT AND HUMID CONDITIONS. THE HOT TEMPERATURES MAY PRODUCE AFTERNOON
HEAT INDICES AROUND 105 DEGREES THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN ZAPATA...JIM HOGG...
BROOKS AND KENEDY COUNTIES.

GMZ130-132-135-150-155-170-175-031030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
845 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE
TONIGHT...ESPECIALLY AFTER MIDNIGHT ACROSS THE KENEDY COUNTY
PORTIONS OF THE LAGUNA MADRE AND THE OFFSHORE GULF WATERS. STRONG
DAMAGING WINDS...HAIL...AND ROUGH SEAS MAY ACCOMPANY ANY
THUNDERSTORMS THAT OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANY THUNDERSTORMS AFFECTING THE AREA THURSDAY MORNING WILL QUICKLY
COME TO AN END LEAVING MARINE AREAS WITH MODERATE WINDS AND LOW TO
MODERATE SEAS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT.

HART/SPEECE

In the hours before

Special weather statement, Jun 2, 4:54 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
454 PM CDT WED JUN 2 2010

TXZ248>257-030000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
454 PM CDT WED JUN 2 2010

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS DEEP SOUTH TEXAS...

AT 5 PM THIS EVENING...NATIONAL WEATHER SERVICE DOPPLER RADAR SITES
ACROSS THE STATE WERE INDICATING AREAS OF DEVELOPING THUNDERSTORMS
OVER MUCH OF CENTRAL TEXAS AND THE HIGHER TERRAIN OF NORTHEASTERN
MEXICO.

THE AIRMASS CURRENTLY IN PLACE OVER DEEP SOUTH TEXAS IS VERY MOIST
AND UNSTABLE. AS THE EVENING WEARS ON...SOME OF THESE STRONGER
THUNDERSTORMS COULD MAKE THEIR WAY INTO THE REGION.

AT THIS TIME...THE WESTERN AND NORTHERN AREAS OF DEEP SOUTH TEXAS
WILL LIKELY SEE THE BEST POTENTIAL FOR THUNDERSTORM ACTIVITY
ESPECIALLY FROM NOW THROUGH SUNRISE THURSDAY MORNING.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD STAY TUNED TO NOAA WEATHER
RADIO...LOCAL TELEVISION AND RADIO STATIONS AND THE NATIONAL
WEATHER SERVICE OFFICE BROWNSVILLE WEB SITE AT WWW.WEATHER.GOV/RGV
FOR ADDITIONAL STATEMENTS CONCERNING THIS DEVELOPING WEATHER
SITUATION.

SPEECE/HART
Special weather statement, Jun 2, 7:31 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT WED JUN 2 2010

TXZ248>257-030300-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
731 PM CDT WED JUN 2 2010

...HIGH HEAT INDICES TO AFFECT DEEP SOUTH TEXAS THURSDAY...

HIGH TEMPERATURES THURSDAY AFTERNOON FOR DEEP SOUTH TEXAS WILL
RANGE FROM THE LOWER TO MID 90S ACROSS THE LOWER TEXAS COASTAL
COUNTIES TO THE UPPER 90S TO NEAR 100 DEGREES ACROSS THE CENTRAL
AND WESTERN COUNTIES.

THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY VALUES
ACROSS THE REGION TO GENERATE ELEVATED HEAT INDICES RANGING FROM
100 TO 105 DEGREES ACROSS THE LOWER TEXAS COASTAL COUNTIES OF
KENEDY... WILLACY AND CAMERON COUNTIES TO THE 105 TO 109 DEGREE
RANGE ACROSS MUCH OF ZAPATA...STARR...JIM HOGG...BROOKS AND
HIDALGO COUNTIES.

THESE HIGH HEAT INDICES WILL START TO LOWER TOMORROW EVENING
EVENTUALLY FALLING INTO THE 80S BY MIDNIGHT THURSDAY NIGHT.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD DRINK PLENTY OF WATER THIS
WEEK AND SHOULD REMEMBER TO WEAR LIGHTWEIGHT AND LIGHT COLORED
CLOTHING. LIMIT STRENUOUS EXERCISE FOR THE EARLY MORNING OR LATE
EVENING HOURS. STAY IN AIR CONDITIONED LOCATIONS IF POSSIBLE DURING
THE AFTERNOON HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
UPDATES CONCERNING THIS DEVELOPING WEATHER EVENT.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:35 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata55 min
Jun 2, 9:32 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Zapata58 min
Jun 2, 10:12 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg108 min
Jun 2, 10:13 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata32 min
Jun 2, 10:22 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Kenedy53 min
Jun 2, 10:38 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy82 min
Jun 2, 10:41 PM CDTSpecial Marine WarningBRO64 min
Jun 2, 10:44 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr42 min
Jun 2, 10:50 PM CDTAreal Flood AdvisoryBROStarr85 min
Jun 2, 11:14 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr31 min
Jun 2, 11:19 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy26 min
Jun 2, 11:40 PM CDTSpecial Marine WarningBRO65 min
Jun 2, 11:45 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy30 min
Jun 2, 11:53 PM CDTSpecial Marine WarningBRO52 min
Jun 2, 11:56 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy2 hr
Jun 3, 12:14 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy46 min
Jun 3, 12:20 AM CDTSpecial Marine WarningBRO115 min
Jun 3, 12:39 AM CDTSpecial Marine WarningBRO96 min
Jun 3, 12:41 AM CDTSpecial Marine WarningBRO94 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.